Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Cheyenne, WY

June 1, 2025Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2025, 4:44 PM MDT for Laramie County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2025, 4:44 PM MDT (22:44 UTC)
Expired
Jun 1, 2025, 5:30 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 16 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 379 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2581 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WUUS55 KCYS 012244
SVRCYS
WYC021-012330-
/O.NEW.KCYS.SV.W.0039.250601T2244Z-250601T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
444 PM MDT Sun Jun 1 2025

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  South central Laramie County in southeastern Wyoming...

* Until 530 PM MDT.

* At 444 PM MDT, a severe thunderstorm was located over Laramie
  County Fairgrounds at Archer, or near Cheyenne, moving east at 15
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cheyenne, Laramie County Fairgrounds at Archer, Hillsdale, and
  Ranchettes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4106 10475 4125 10476 4132 10441 4100 10443
TIME...MOT...LOC 2244Z 276DEG 11KT 4115 10469 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Trudel
2 follow-up statements
298 
WWUS55 KCYS 012316
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
516 PM MDT Sun Jun 1 2025

WYC021-012330-
/O.CON.KCYS.SV.W.0039.000000T0000Z-250601T2330Z/
Laramie WY-
516 PM MDT Sun Jun 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL LARAMIE COUNTY...

At 515 PM MDT, a severe thunderstorm was located near Laramie County
Fairgrounds at Archer, or 12 miles east of Cheyenne, moving east at
15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hillsdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4103 10458 4126 10468 4132 10441 4100 10443
TIME...MOT...LOC 2315Z 276DEG 11KT 4114 10456 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Trudel
670 
WWUS55 KCYS 012322
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
522 PM MDT Sun Jun 1 2025

WYC021-012332-
/O.EXP.KCYS.SV.W.0039.000000T0000Z-250601T2330Z/
Laramie WY-
522 PM MDT Sun Jun 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
WILL EXPIRE AT 530 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds and heavy rain are still
possible with this thunderstorm.

&&

LAT...LON 4103 10458 4126 10468 4132 10441 4100 10443
TIME...MOT...LOC 2322Z 276DEG 11KT 4114 10455 

$$

Trudel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:51 PM MDT, 2 hours 53 minutes earlier. Its key messages:

  • A passing weather disturbance and relatively strong cold front for early June will move across the forecast area on Monday, producing widespread showers and scattered thunderstorms Monday afternoon and night. Some of the thunderstorms south of a Cheyenne to Chadron line may become severe Monday afternoon and evening.
  • Cooler and wetter weather will prevail for Tuesday and Wednesday before a warming trend develops for Thursday through Saturday, with chances for late day showers and thunderstorms each day.
Area forecast discussion, Jun 1, 1:51 PM MDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
151 PM MDT Sun Jun 1 2025

.KEY MESSAGES...

- A passing weather disturbance and relatively strong cold front
  for early June will move across the forecast area on Monday,
  producing widespread showers and scattered thunderstorms
  Monday afternoon and night. Some of the thunderstorms south of
  a Cheyenne to Chadron line may become severe Monday afternoon
  and evening.

- Cooler and wetter weather will prevail for Tuesday and
  Wednesday before a warming trend develops for Thursday
  through Saturday, with chances for late day showers and
  thunderstorms each day.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 147 PM MDT Sun Jun 1 2025

Tonight...Visible satellite imagery, WSR-88D reflectivity and model
guidance suggests isolated to widely scattered showers and
thunderstorms through early this evening, mainly for southeast
Wyoming. As the cold front approaches our northern counties, we may
see an uptick in shower coverage late this evening across Converse
County. Relatively quiescent weather after midnight in advance of
the cold front.

Monday...Quite an active day expected. As the progressive shortwave
trough aloft moves into the Dakotas, its associated cold front will
sweep southward across our counties, ushering in cooler north winds
and widespread low clouds. With strong frontal lifting and a deep
moist airmass, we anticipate numerous showers and thunderstorms to
develop, especially in the afternoon along and near the cold front.
With the combination of shear and instability, some of the
thunderstorms will likely become severe from Laramie County of
southeast Wyoming across the southern two-thirds of the Nebraska
Panhandle, where the Storm Prediction Center has their slight risk
area. Maximum temperatures will be tough to call based on the
strength of the cold front and cloud cover.

Monday night...As the cold frontal band is overridden by moist flow
aloft, numerous showers and scattered thunderstorms will continue
into the evening hours, most numerous south of a Laramie to Alliance
line. Some of the storms may be severe early in the evening in this
corridor. Scattered to possibly numerous showers will continue after
midnight in the moist airmass, with chilly temperatures as 700 mb
temperatures fall to -2 Celsius. There may be some areas of fog
development in areas where rain decreases in coverage.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 147 PM MDT Sun Jun 1 2025

Multiple shortwaves will gives us precipitation
chances throughout the work week mainly in the afternoon and
evening. However, starting Wednesday we begin to have our westerly
downslope become the predominant pattern allowing temperatures to
rise from the mid 60's and into the 70's Thursday with more
widespread 70's on Friday into the weekend.

Tuesday, another shortwave swings through the intermountain west
from the early afternoon and into the evening. There looks to be a
vort max associated with this shortwave that may be the primary
means for lift. On top of the vort max there will be a little bit of
some residual moisture for the vort max to lift for some light
showers. Given the lack of real synoptic support anything severe is
not likely, however some lightning and thunder may be possible.

Wednesday into Thursday, A midlevel trough pushes through continuing
the rain chances for the Intermountain west. There should be enough
synoptic lift and well as the vorticity gradient to produce stronger
storms than Tuesday. However, model guidance shows dry air filling
into the region potentially cutting off any convection into the
overnight hours or evening if that dry air arrives sooner.

Thursday into Friday, westerly flow starts to dominate the pattern
allowing us to get a small break from the precipitation chances. Dry
air looks to start filing into the lower elevations giving us a dry
layer near the surface that may possibly not allow precipitation
from reaching the surface.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1135 AM MDT Sun Jun 1 2025

VFR conditions through this afternoon with a thunderstorm risk
starting near this evening. KRWL and KCDR look to miss these
thunderstorms and stay dry throughout this TAF period, however
KCDR may get a residual shower. KLAR and KCYS look to start
around 23z with the Nebraska terminals starting around 02z. Not
expecting a huge hail risk to aviation with these storms but
gusty outflow winds and small hail are the typical expectation
with any storm. Some high based clouds may linger overnight but
otherwise skies should clear shortly after the storms/showers
roll through. Tomorrow afternoon and evening is the severe
thunderstorm risk with hail and winds as the main threats.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...RUBIN
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Jun 1, 1:59 PM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
159 PM MDT Sun Jun 1 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-022000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
159 PM MDT Sun Jun 1 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to widely scattered thunderstorms will occur through this
evening, mainly across southeast Wyoming.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Numerous showers and scattered thunderstorms will occur Monday
afternoon through Monday night. Some storms south of a Cheyenne to
Chadron line may become severe Monday afternoon and evening,
producing large hail and damaging winds.

Scattered afternoon and evening showers and thunderstorms will be
possible each day Tuesday through Saturday.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Special weather statement, Jun 1, 3:31 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Sun Jun 1 2025

WYZ115>117-012245-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Including the cities of Bosler, Laramie, Buford, Pumpkin Vine,
Vedauwoo, Whitaker, Federal, and Horse Creek
331 PM MDT Sun Jun 1 2025

...BRIEF GUSTY WINDS POSSIBLE NEAR SHOWERS AND THUNDERSTORMS...

Showers and thunderstorms will continue to develop near the
Laramie Range this afternoon. These thunderstorms have a history
of producing brief wind gusts up to 55 MPH before dissipating.

Travelers are urged to use caution along Interstate 80, Interstate
25 south of Cheyenne, and Happy Jack Road. Sudden but brief wind
gusts may create hazardous travel conditions.

TT
Special weather statement, Jun 1, 4:04 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Sun Jun 1 2025

WYZ117-118-012230-
Central Laramie County WY-South Laramie Range Foothills WY-
404 PM MDT Sun Jun 1 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LARAMIE COUNTY THROUGH
430 PM MDT...

At 403 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or 7 miles north of Cheyenne, drifting north at 5
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cheyenne, Whitaker, North Cheyenne, Ranchettes, Cheyenne Regional
Airport, and Warren AFB.

This includes Interstate 25 in Wyoming between mile markers 13 and
30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4114 10469 4118 10492 4144 10492 4134 10455
TIME...MOT...LOC 2203Z 199DEG 5KT 4124 10483

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Trudel

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:04 PM MDTSpecial Weather StatementCYSLaramie26 min
Jun 1, 4:20 PM MDTSevere Thunderstorm WarningCYSLaramie25 min
Jun 1, 4:39 PM MDTAreal Flood AdvisoryCYSLaramie111 min
Jun 1, 4:48 PM MDTSpecial Weather StatementCYSPlatte42 min
Jun 1, 5:05 PM MDTAreal Flood AdvisoryCYSLaramie55 min
Jun 1, 5:31 PM MDTSpecial Weather StatementCYSPlatte44 min
Jun 1, 5:32 PM MDTSpecial Weather StatementCYSPlatte43 min
Jun 1, 5:50 PM MDTSpecial Weather StatementCYSPlatte40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.